Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 10, 2008, 9:25 AM CDT for Douglas County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 9:25 AM CDT (14:25 UTC)
- Expired
- Jul 10, 2008, 10:13 AM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Douglas County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 7:58 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 101425
SVRMPX
MNC041-101530-
/O.NEW.KMPX.SV.W.0152.080710T1425Z-080710T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 AM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 1030 AM CDT
* AT 921 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 11 MILES WEST OF EVANSVILLE...OR ABOUT 19
MILES SOUTHEAST OF FERGUS FALLS...AND MOVING EAST AT 41 MPH.
* SOME LOCATIONS INCLUDE...
EVANSVILLE...
BRANDON...
MILLERVILLE...
LEAF VALLEY...
GARFIELD...
ALEXANDRIA...
MILTONA...
CARLOS...
FORADA...
OSAKIS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHWESTERN MINNESOTA.
LAT...LON 4611 9555 4611 9515 4576 9514 4584 9576
4589 9579 4591 9578 4610 9579 4613 9573
4612 9556
TIME...MOT...LOC 1425Z 285DEG 36KT 4602 9585
$$
TRH2 follow-up statements
000
WWUS53 KMPX 101456
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
957 AM CDT THU JUL 10 2008
MNC041-101530-
/O.CON.KMPX.SV.W.0152.000000T0000Z-080710T1530Z/
DOUGLAS MN-
957 AM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR DOUGLAS COUNTY...
AT 955 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH. THE SEVERE STORM WAS LOCATED 3 MILES WEST OF ALEXANDRIA...OR
ABOUT 5 MILES SOUTHEAST OF GARFIELD...AND MOVING EAST AT 44 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE RICE LAKE...LEAF VALLEY...
HOLMES...BELLE RIVER...OSAKIS...NELSON...MILTONA...MILLERVILLE...
GARFIELD AND FORADA.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4611 9517 4606 9515 4576 9514 4582 9564
4584 9569 4592 9563 4606 9564 4612 9556
4611 9555
TIME...MOT...LOC 1457Z 283DEG 38KT 4587 9541
$$
TRH000
WWUS53 KMPX 101513
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1012 AM CDT THU JUL 10 2008
MNC041-101522-
/O.CAN.KMPX.SV.W.0152.000000T0000Z-080710T1530Z/
DOUGLAS MN-
1012 AM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS COUNTY IS CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED OVER EASTERN
DOUGLAS COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. THE STORM COULD STILL PRODUCE SMALL HAIL AND WINDS TO 40
MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM.
LAT...LON 4611 9517 4606 9515 4576 9514 4582 9564
4584 9569 4592 9563 4606 9564 4612 9556
4611 9555
TIME...MOT...LOC 1512Z 283DEG 38KT 4583 9519
$$
TRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:18 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jul 10, 3:18 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 318 AM CDT THU JUL 10 2008 .DISCUSSION... THUNDERSTORMS HAVE BEEN BREWING ALL NIGHT ACROSS EASTERN ND. ACTIVITY HAS BEEN MIGRATING ACROSS NORTHERN MN AND WEAKENING. THE STORMS TO OUR NW ARE ALONG A STATIONARY FRONT AND AT THE NOSE OF A 40 TO 45 KNOT LOW LEVEL JET. ALOFT...A 90 KNOT WIND MAX IS SHOWN BETWEEN LAKE WINNIPEG AND FAR NORTHERN MN WITH RIGHT ENTRANCE REGION DIVERGENCE. STRONG LOW LEVEL WAA TO OUR WEST AND NORTHWEST WILL PUSH ACROSS THE FA THIS MORNING. PWS ARE PROGGED TO DOUBLE TODAY AND THE STABILITY OVER US NOW TURNS QUITE UNSTABLE BY 18Z. 850-300MB THICKNESS INDICATES THE ACTIVITY OVER EASTERN ND WILL BEGIN TO TURN SE THIS MORNING. HOPE HERE IS THAT A COLD POOL DOES NOT GET ESTABLISHED AND A BOW TAKES OFF TO THE SE ACROSS EASTERN MN AND WEST CENTRAL WI DURING THE LATE MORNING THROUGH EARLY AFTERNOON...BUT THIS IS A POSSIBILITY. NMMWRF COMP REF HAS A PRETTY GOOD HANDLE ON THINGS AND DOES SHOW STORMS MOVING THROUGH MUCH OF THE CWA TODAY. HAVE RAISED POPS INTO THE LIKELY CATEGORY... BEGINNING OVER THE NW CWA OUT THE GATE THIS MORNING AND INTO THE TWIN CITIES AFTER 15Z. WILL HAVE LIKELY POPS ACROSS WEST CENTRAL WI THROUGH THE AFTERNOON. TRIMMED HIGHS A FEW DEGREES TODAY WITH MORE CLOUDS AND PRECIP EXPECTED. FRONTAL BOUNDARY EXPECTED TO SAG INTO SOUTHERN MN FOR A TIME THIS EVENING BEFORE RETURNING NORTH OVERNIGHT AS A WARM FRONT. PLENTY OF INSTABILITY PROGGED AND SEVERE STORMS POSSIBLE THIS EVENING. WEST CENTRAL THROUGH SOUTH CENTRAL MN LOOKS INTERESTING...ESPECIALLY IF SOME SORT OF BOUNDARY FROM THE CONVECTION TODAY IS SITTING ACROSS THIS AREA. THEREFORE...INCREASED POPS SOME TONIGHT. FRIDAY STILL LOOKING HOT AND HUMID WITH A LATE DAY COLD FRONT WORKING ACROSS MN. CAP IS VERY STRONG EARLY ON AND IS FORECAST TO BREAK IN THE 21Z TO 24Z TIME FRAME. INDICATED A SMALL AREA OF LIKELY POPS DEVELOPING DURING THIS TIME OVER CENTRAL MN THEN ALLOWED A LINE OF STORMS TO DEVELOP EASTWARD WITH LIKELY POPS DURING THE EVENING ACROSS EASTERN MN AND WEST CENTRAL WI. TORRENTIAL RAINS AND HIGH WINDS SEEN AS THE MAIN PROBLEMS LATE FRIDAY AFTERNOON AND EVENING. 850MB THETA-E AROUND 360K WITH MOISTURE TRANSPORT OVER THE TWIN CITIES FROM 300 TO 350 KTSG/KG. LOW LEVEL WIND FIELD ALSO RUNNING IN THE 40 TO 45 KNOT RANGE. THE COLD FRONT SHOULD BE EAST OF THE CWA BY MIDNIGHT FRIDAY NIGHT WITH COOLER AND DRY WEATHER FOR SATURDAY AND SUNDAY. SOME WIND EXPECTED ON SATURDAY WITH A RATHER STRONG SURFACE LOW PASSING ACROSS ONTARIO. FINE WEATHER EARLY NEXT WEEK WITH HIGH PRESSURE SQUARELY OVERHEAD ON MONDAY. THE HIGH BEGINS TO RETREAT TUESDAY WITH INCREASING SOUTHERLY FLOW. && .AVIATION... /06Z TAF ISSUANCE/ SIMILAR THOUGHTS FOR THIS TAF PKG AS WITH THE LAST ONE. PRETTY POTENT VORT LOOKS TO MOVE EWRD THRU CNTRL MN AND INTO WRN WI ON THU WITH WMFNT LIFTING NWRD THRU THE SAME RGN. ALL SITES EXCEPT RWF STAND A GOOD CHC OF SEEING SOME SHWRS...ALTHO WITH CONFIDENCE NOT THE HIGHEST ON COVG AM WITHHOLDING TSRA MENTION AT THIS TIME. AXN/STC SHUD MAINLY SEE ACTIVITY DURG THE MRNG HRS /10-15Z/ WHILE MSP/RNH/EAU WILL BE IN THE LATE MRNG TO AFTN HRS /14-20Z/. WINDS SHUD LARGELY BE SRLY...BECMG SERLY AS THE WMFNT LIFTS NWRD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/KAT
Hazardous weather outlook, Jul 10, 8:05 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 805 AM CDT THU JUL 10 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 805 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS WESTERN AND CENTRAL MINNESOTA THIS MORNING...INTO PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED FOR THIS EVENING AS A WARM FRONT LIFTS NORTHWARD ACROSS THE REGION. THE PRIMARY THREAT IS LARGE HAIL WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...THOUGH DAMAGING WINDS ARE POSSIBLE. HEAVY RAIN IS ALSO PROBABLE UNDER ANY THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA FRIDAY AFTERNOON AND REACH EASTERN AREAS OF THE STATE BY EVENING. THE COLD FRONT WILL THEN MOVE ACROSS WEST CENTRAL WISCONSIN FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE FRIDAY AFTERNOON AND PASS ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE EVENING. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THERE WILL ALSO BE TORRENTIAL DOWNPOURS WITH THE STORMS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE OUTLOOK AREA AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED WITHIN THE WATCH AREA. ACTIVATION MAY BE NEEDED ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS AFTERNOON.
In the hours before
Special weather statement, Jul 10, 8:59 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 859 AM CDT THU JUL 10 2008 MNZ041-047-048-101500- DOUGLAS-POPE-STEVENS- 859 AM CDT THU JUL 10 2008 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...POPE AND STEVENS COUNTIES UNTIL 1000 AM CDT... AT 856 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTHWEST OF CYRUS. THESE STORMS WERE MOVING EAST AT 38 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CYRUS. FARWELL. STARBUCK. LONG BEACH. VILLARD. GROVE LAKE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:21 AM CDT | Severe Thunderstorm Warning | MPX | Stevens | 54 min |
| Jul 10, 11:55 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Meeker, Wright | 50 min |
| Jul 10, 12:04 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 56 min |
| Jul 10, 12:11 PM CDT | Areal Flood Advisory | MPX | Dakota, Hennepin | 2 hr |
| Jul 10, 12:17 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 43 min |
| Jul 10, 12:46 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 44 min |
| Jul 10, 12:56 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey, Scott, Washington | 49 min |
| Jul 10, 1:03 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 57 min |
| Jul 10, 1:15 PM CDT | Tornado Warning | MPX | Dakota | 30 min |
| Jul 10, 1:24 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 41 min |
| Jul 10, 1:27 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 33 min |
| Jul 10, 1:35 PM CDT | Tornado Warning | MPX | Goodhue | 25 min |
| Jul 10, 2:00 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 15 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.